Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 8, 2005, 5:08 PM CDT for Taylor County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 5:08 PM CDT (22:08 UTC)
- Expired
- May 8, 2005, 5:45 PM CDT
- In force
- 37 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 76 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1717 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 082208 TORSJT TXC441-082245- /O.NEW.KSJT.TO.W.0006.050508T2208Z-050508T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 508 PM CDT SUN MAY 8 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL TAYLOR COUNTY IN WEST CENTRAL TEXAS * UNTIL 545 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF VIEW...OR ABOUT 21 MILES SOUTHWEST OF ABILENE...MOVING EAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LAKE ABILENE BY 540 PM CDT VIEW BY 545 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL. LAT...LON 3237 10013 3220 10010 3220 9984 3238 9985 $$
2 follow-up statements
000 WWUS54 KSJT 082216 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 516 PM CDT SUN MAY 8 2005 TXC441-082245- /O.CON.KSJT.TO.W.0006.000000T0000Z-050508T2245Z/ TAYLOR TX- 516 PM CDT SUN MAY 8 2005 ...A TORNADO WARNING CONTINUES UNTIL 545 PM CDT FOR CENTRAL TAYLOR COUNTY... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF LAKE ABILENE...OR ABOUT 20 MILES SOUTHWEST OF ABILENE...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... VIEW BY 530 PM CDT THIS STORM IS ALSO CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS. LAT...LON 3237 10013 3220 10010 3220 9984 3238 9985 $$
000 WWUS54 KSJT 082224 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 524 PM CDT SUN MAY 8 2005 TXC441-082245- /O.CON.KSJT.TO.W.0006.000000T0000Z-050508T2245Z/ TAYLOR TX- 524 PM CDT SUN MAY 8 2005 ...A TORNADO WARNING CONTINUES UNTIL 545 PM CDT FOR CENTRAL TAYLOR COUNTY... AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LAKE ABILENE...OR ABOUT 18 MILES SOUTHWEST OF ABILENE...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... 5 MILES SOUTH OF VIEW BY 530 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS. LAT...LON 3237 10013 3220 10010 3220 9984 3238 9985 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 8, 12:18 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 8, 12:18 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1218 PM CDT SUN MAY 8 2005 .SHORT TERM...ATMOSPHERE IS TRYING TO RECOVER IN THE WAKE OF THIS MORNINGS MCS CURRENTLY OVER SOUTH CENTRAL TEXAS. ALTHOUGH AIRMASS WAS WORKED AIRMASS IS RECOVERING AS ADDITIONAL MOISTURE SNEAKS AROUND THE SOUTH SIDE OF THE THUNDERSTORM COMPLEX AND UP THE RIO GRANDE THEN INTO WEST CENTRAL TEXAS. DRYLINE IS ALSO SHARPENING UP THIS AFTERNOON AND IS LOCATED FROM NEAR SNYDER TO SANDERSON. ALSO WATER VAPOR IMAGERY ALSO INDICATING ANOTHER PIECE OF SHORTWAVE ENERGY ENTERING TEXAS FROM THE WEST. THIS WILL LIKELY HELP TO INITIATE THUNDERSTORMS ONCE AGAIN THIS AFTERNOON. BEST CHANCES CURRENTLY APPEARS TO BE ALONG AND EAST OF AN ABILENE TO SAN ANGELO TO SONORA LINE. CURRENTLY BEST CONVERGENCE ONGOING AT THE INTERSECTION OF OLD OUT FLOW BOUNDARY AND THE DRYLINE NEAR SONORA AND RADAR HAS INDICATED SHOWERS STARTING TO DEVELOP THERE. VISUAL OBSERVATIONS FROM THE OFFICE HERE INDICATE THAT CU IS FATTENING WITH A FEW TOWERS. BOTH THE NAM AND RUC SHOW CAP TOTALLY ERODED BY 19Z AND CAPES AVERAGING BETWEEN 2000 AND 3000 J/KG. SHEAR VALUES HAVE WEAKENED FROM LAST NIGHT...HOWEVER STEEP LAPSE RATES REMAIN. THUS POTENTIAL FOR SEVERE HAIL STORMS REMAIN. MOST ACTIVITY SHOULD SHIFT EAST AND SOUTH THROUGH THE AFTERNOON AND WILL ONLY CARRY A SLIGHT CHANCE OF POPS FOR THE EAST AFTER 00Z. DRIER IS NOT GOING TO PUSH AS FAR EAST AS WE WERE THINKING YESTERDAY. NONE THE LESS COLUMN AS A WHOLE DRIER ON MONDAY AND TEMPERATURES SHOULD RISE INTO THE 90S OVER MUCH OF THE AREA...STILL LOOKS DRY THROUGH TUESDAY. .LONG TERM... MOISTURE BEGINS TO RETURN ON WEDNESDAY AND TEMPERATURES COOL JUST A TAD WITH SOUTHWESTERLY FLOW ALOFT DEVELOPING OVER THE AREA AGAIN WILL SEE LATE AFTERNOON AND EVENING DRY LINE ACTIVITY DEVELOP ONCE AGAIN STARTING WEDNESDAY AFTERNOON AND CONTINUING THROUGH THE REMAINDER OF THE WEEK. COLD FRONT STILL LOOKS TO COME DOWN WITH MODEL CONSENSUS OF SATURDAY NOW. THUS SHOULD HELP TO ENHANCE THUNDERSTORM CHANCES SATURDAY AND SUNDAY. ALSO WENT COOLER THAN GUIDANCE SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 61 89 64 91 / 10 0 0 0 SAN ANGELO 60 92 64 91 / 10 0 0 0 JUNCTION 60 91 64 89 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 27/BRAZZELL
Hazardous weather outlook, May 8, 11:45 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1145 AM CDT SUN MAY 8 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-091634- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 1145 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND EAST OF A HASKELL...SWEETWATER...MERTZON...OZONA LINE. THE AIRMASS ACROSS WEST CENTRAL TEXAS REMAINS MOIST AND UNSTABLE. THE DRYLINE IS EXPECTED TO MOVE EASTWARD OUT OF WEST TEXAS AND INTO WEST CENTRAL TEXAS THIS AFTERNOON. STORMS WHICH DEVELOP ALONG THE DRYLINE WILL BECOME RAPIDLY SEVERE...WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT ACROSS WEST CENTRAL TEXAS...AND AGAIN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 8, 4:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
441 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL BROWNWOOD 31.71N 98.99W
05/08/2005 1.00 INCH BROWN TX LAW ENFORCEMENT
QUARTER SIZE HAIL
&&
JBRAZZELLocal storm report, May 8, 4:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
447 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 8 S ELDORADO 30.74N 100.60W
05/08/2005 1.00 INCH SCHLEICHER TX LAW ENFORCEMENT
&&
JBRAZZELLocal storm report, May 8, 4:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
449 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL MILLERSVIEW 31.41N 99.76W
05/08/2005 0.75 INCH CONCHO TX TRAINED SPOTTER
&&
JBRAZZELLocal storm report, May 8, 5:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
504 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 4 NE ABILENE 32.49N 99.68W
05/08/2005 1.75 INCH TAYLOR TX TRAINED SPOTTER
GOLFBALL SIZE HAIL NORTHEAST SIDE OF ABILENE
&&
JBRAZZELLocal storm report, May 8, 5:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
506 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 13 WSW ABILENE 32.38N 99.94W
05/08/2005 1.75 INCH TAYLOR TX TRAINED SPOTTER
&&
JBRAZZELLocal storm report, May 8, 5:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
507 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL ABILENE 32.45N 99.73W
05/08/2005 1.00 INCH TAYLOR TX TRAINED SPOTTER
&&
JBRAZZELThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:33 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 27 min |
| May 7, 11:02 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 28 min |
| May 7, 11:35 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 25 min |
| May 8, 1:00 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| May 8, 1:49 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 8, 1:55 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 35 min |
| May 8, 2:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 31 min |
| May 8, 2:39 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 36 min |
| May 8, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 30 min |
| May 8, 3:13 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 47 min |
| May 8, 3:14 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 31 min |
| May 8, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 30 min |
| May 8, 3:38 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 52 min |
| May 8, 3:43 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 32 min |
| May 8, 3:48 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 27 min |
| May 8, 3:49 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 41 min |
| May 8, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 32 min |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 46 min |
| May 8, 4:04 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 26 min |
| May 8, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 33 min |
| May 8, 4:13 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 47 min |
| May 8, 4:15 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 30 min |
| May 8, 4:21 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 39 min |
| May 8, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 35 min |
| May 8, 4:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford | 46 min |
| May 8, 4:40 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 35 min |
| May 8, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 31 min |
| May 8, 4:52 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 23 min |
| May 8, 4:59 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 46 min |
| May 8, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 33 min |
| May 8, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 29 min |
| May 8, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 36 min |
| May 8, 5:40 PM CDT | Tornado Warning | SJT | Taylor | 35 min |
| May 8, 5:41 PM CDT | Tornado Warning | SJT | Concho, McCulloch | 34 min |
| May 8, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 35 min |
| May 8, 6:12 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 33 min |
| May 8, 6:12 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Taylor | 48 min |
| May 8, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 17 min |
| May 8, 6:31 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 29 min |
| May 8, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason | 32 min |
| May 8, 6:56 PM CDT | Tornado Warning | SJT | McCulloch, Mason | 34 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.